Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 111, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Nov 17, 2013, 12:36 PM EST for 4 counties in Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 12:36 PM EST (17:36 UTC)
- Expired
- Nov 17, 2013, 1:15 PM EST
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fulton County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 54 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 12:50 PM EST | TSTM WND DMG | S Pierceton, IN | TREE DOWN SOUTH OF PIERCETON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 11:20 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
264
WUUS53 KIWX 171736
SVRIWX
INC049-085-103-169-171815-
/O.NEW.KIWX.SV.W.0111.131117T1736Z-131117T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1236 PM EST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
SOUTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
NORTHWESTERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 115 PM EST
* AT 1232 PM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MEXICO...
AND MOVING NORTHEAST AT 65 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AKRON AROUND 1245 PM EST.
NORTH MANCHESTER AROUND 1250 PM EST.
PIERCETON AROUND 100 PM EST.
OTHER LOCATIONS IN THE WARNING INCLUDE DISKO...BEAVER DAM LAKE...
LAKETON...SILVER LAKE...CLAYPOOL...LIBERTY MILLS...PACKERTON...SIDNEY
AND WOOSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4086 8617 4092 8617 4092 8622 4094 8624
4130 8567 4106 8569 4079 8610
TIME...MOT...LOC 1737Z 229DEG 56KT 4093 8606
HAIL...1.25IN
WIND...60MPH
$$
MARSILI2 follow-up statements
213
WWUS53 KIWX 171754
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 PM EST SUN NOV 17 2013
INC049-085-103-169-171815-
/O.CON.KIWX.SV.W.0111.000000T0000Z-131117T1815Z/
FULTON IN-KOSCIUSKO IN-WABASH IN-MIAMI IN-
1254 PM EST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MIAMI...NORTHWESTERN WABASH...SOUTHEASTERN KOSCIUSKO AND EAST CENTRAL
FULTON COUNTIES UNTIL 115 PM EST...
AT 1249 PM EST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF NORTH MANCHESTER...AND MOVING NORTHEAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PIERCETON AROUND 100 PM EST.
OTHER LOCATIONS IN THE WARNING INCLUDE WOOSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4090 8602 4095 8606 4103 8609 4130 8567
4119 8569 4106 8569 4093 8588
TIME...MOT...LOC 1754Z 229DEG 56KT 4111 8579
HAIL...1.00IN
WIND...60MPH
$$
PBM405
WWUS53 KIWX 171814
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
114 PM EST SUN NOV 17 2013
INC049-085-103-169-171823-
/O.EXP.KIWX.SV.W.0111.000000T0000Z-131117T1815Z/
FULTON IN-KOSCIUSKO IN-WABASH IN-MIAMI IN-
114 PM EST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MIAMI...
NORTHWESTERN WABASH...SOUTHEASTERN KOSCIUSKO AND EAST CENTRAL FULTON
COUNTIES WILL EXPIRE AT 115 PM EST/1215 PM CST/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING/700 PM CST
SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4090 8602 4095 8606 4103 8609 4130 8567
4119 8569 4106 8569 4093 8588
TIME...MOT...LOC 1813Z 229DEG 56KT 4130 8549
$$
PBMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 12:20 PM EST, 16 minutes earlier.
Area forecast discussion, Nov 17, 12:20 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1220 PM EST SUN NOV 17 2013
.SYNOPSIS...
ISSUED AT 650 AM EST SUN NOV 17 2013
AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM IOWA
THIS MORNING ACROSS THE UPPER GREAT LAKES TONIGHT. THE COLD FRONT
ASSOCIATED WITH THE LOW WILL SWEEP ACROSS OUR AREA AND CAUSE SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES THIS
AFTERNOON AND THIS EVENING. VERY WINDY CONDITIONS ARE EXPECTED TODAY
AND TONIGHT... WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND THIS
EVENING. IT WILL TURN MUCH COLDER TONIGHT WITH A CHANCE FOR LAKE
EFFECT SNOW SHOWERS MONDAY.
&&
.UPDATE...
ISSUED AT 1040 AM EST SUN NOV 17 2013
FORECAST ON TRACK THIS MORNING WITH ONLY MINOR TWEAKS TO GRIDS INTO
THE AFTN. 15Z SFC ANALYSIS SHOWS A 992 MB SFC LOW OVER EASTERN
IA...WITH A WARM FRONT EXTENDING EAST INTO THE LOWER LAKES AND A
COLD FRONT SOUTH INTO MISSOURI. INSTABILITY AXIS (MLCAPE EXCEEDING
1000 J/KG) EXISTS IN ADVANCE OF FRONT ACROSS EAST-CENTRAL MISSOURI
INTO CENTRAL ILLINOIS. CONVECTION ALREADY STARTING TO FIRE ACROSS
WEST-CENTRAL/NORTHERN ILLINOIS AS STRONG UVM PLUME AND COOLING ALOFT
(ASSOCIATED WITH APPROACHING VIGOROUS SHORTWAVE) IS BEGINNING TO
OVERSPREAD THE WARM SECTOR AND HELPING TO ERODE MLCIN IN PLACE.
EXPECTATIONS CONTINUE TO BE FOR THIS CONVECTION TO GROW UPSCALE LATE
THIS MORNING INTO THE EARLY AFTN ACROSS ILLINOIS AND THEN TRACK
QUICKLY EAST INTO WESTERN ZONES ALONG THE STRONGLY FORCED COLD FRONT
BTW 19-21Z...NEAR THE I-69 CORRIDOR 21-22Z...AND THEN INTO NW OHIO
BTW 22-01Z. LINE OF CONVECTION SHOULD INITIALLY BE A BROKEN LINE OF
DISCRETE SUPERCELLS BEFORE CONGEALING INTO A QLCS/LEWP/SQUALL LINE
OVER THE CWA BY MID/LATE AFTN. HIGH RISK FOR WIDESPREAD DAMAGING
WINDS AND ISOLATED TORNADOES REMAINS ALONG AND JUST AHEAD OF THIS
LINE WHERE A FEW ISOLATED SUPERCELLS MAY DEVELOP...WITH RIJ/BOWING
SEGMENTS/STEEPENING LOW LVL LAPSE RATES/AND SUCH STRONG
FLOW/HELICITY IN 0-3 KM LAYER AUGMENTING THE POTENTIAL FOR
DAMAGING WINDS AND MESOVORT TORNADOES IN HIGH SHEAR/LOW
CAPE/STRONGLY FORCED ENVIRONMENT. ATTENTION BEHIND THE FRONT WILL
THEN TURN TO A BRIEF PERIOD OF VERY STRONG SYNOPTIC WIND GUSTS
GIVEN PROGGED 3HR PRESSURE RISES OF 6-8 MB.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 409 AM EST SUN NOV 17 2013
...TORNADO OUTBREAK POSSIBLE THIS AFTN/EVE...
LEAD SHRTWV AHEAD OF DEEPENING TROF OVER THE PLAINS WILL MOVE EAST
OF OUR AREA EARLY THIS MORNING ALLOWING WIDESPREAD SHOWERS AND A
FEW TSTMS CURRENTLY OVER ERN PORTION OF THE CWA TO MOVE OUT OF THE
CWA. SECOND CLUSTER OF TSTMS OVER IA/NRN IL IN RESPONSE TO LLJ
AHEAD OF DVLPG SFC LOW OVER KS. BULK OF THIS ACTIVITY SHOULD PASS
TO OUR NW THIS MORNING BUT MAY CLIP NWRN PORTION OF CWA. THUS...
MUCH OF THE MORNING INTO EARLY AFTN MAY BE DRY ACROSS OUR AREA.
LOW WILL DEEPEN/INTENSIFY IN RESPONSE TO 130KT UPR LEVEL JET
STREAK DIGGING INTO BASE OF PROGRESSIVE PLAINS TROF WHICH WILL BE
BECOMING NEGATIVELY TILTED BY 18Z. STRONG UPR LEVEL DIVERGENCE IN
THE LEFT EXIT REGION OF THE JET COMBINED WITH DEVELOPING WK-MOD
SFC BASED INSTABILITY AND VERY STRONG SHEAR SHOULD RESULT IN LOW
TOPPED SUPERCELLS CAPABLE OF PRODUCING DAMAGING WINDS AND
TORNADOES DEVELOPING OVER ERN IL MIDDAY... RACING NE AT AROUND
50MPH INTO OUR AREA DURING THE AFTN. STRENGTHENING FRONTOGENESIS
ALONG CDFNT MOVG INTO OUR AREA THIS AFTN SHOULD RESULT IN THE
DISCRETE CELLS TRANSITIONING TO A QLCS MOVG ENE AT 60-70MPH ACROSS
OUR CWA DURING THE LATE AFTN/EARLY EVE. WIDESPREAD DAMAGING WINDS
EXPECTED WITH THIS QLCS ALONG WITH POTENTIAL FOR EMBEDDED
TORNADOES. STRONG SUBSIDENCE/CAA/ISALLOBARIC GRADIENT BEHIND THE
CDFNT/QLCS WILL MIX DOWN VERY STRONG WINDS ALOFT FOR A 3-6HR
PERIOD AFTER FROPA. DRY ADIABATIC LAPSE RATES IN THE LOW LEVELS
SHOULD ALLOW WIDESPREAD WIND GUSTS OF 55-60MPH DURING THIS
PERIOD... THUS HAVE UPGRADED THE WIND ADVISORY TO A HIGH WIND
WARNING FOR THIS AFTN/EVE. LITTLE CHANGE TO TEMPS OR THE REMAINDER
OF THE FCST WITH HIGHS IN THE U60S/L70S TODAY FALLING INTO THE
U30S/L40S TONIGHT WITH A CHC OF WRAP AROUND/LAKE ENHANCED SHOWERS
OVERNIGHT.
&&
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 409 AM EST SUN NOV 17 2013
MUCH QUIETER LONG TERM PERIOD COMPARED TO CURRENT SHORT TERM AS MUCH
LESS AMPLIFIED UPPER LEVEL FLOW ESTABLISHES ACROSS THE AREA UNTIL
TOWARDS THE WEEKEND.
MARGINAL SETUP CONTINUES FOR LAKE EFFECT AS MARGINALLY SUFFICIENT
DELTA T VALUES IN THE LOW TO MID TEENS WILL REMAIN IN PLACE. DESPITE
THIS...INVERSION HGTS WILL RANGE FROM 5K TO 6KFT AND SNOW GROWTH
ZONE WILL BE WELL ABOVE LEVEL OF MSTR/LIFT. HAVE WENT WITH DOWNWARD
TREND ON POPS...BLENDING WITH KGRR.
SEASONABLE TEMPERATURES EXPECTED THROUGH MOST OF THE PERIOD WITH
WEAK DISTURBANCES MOVING THROUGH THE FLOW MID-LATE WEEK. HAVE
CONTINUED WITH SLGT CHC/CHC POPS WEDS-FRI BUT NOT EXPANDED ANY
FURTHER IN TIME AS MODELS STRUGGLE WITH EASTWARD PROGRESS OF THESE
FEATURES AND INTERACTION WITH SFC RIDGE OFF THE EAST COAST.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM EST SUN NOV 17 2013
MVFR CIGS ARE EXPECTED TO PERSIST THIS AFTERNOON IN MOIST/STRONG
SSW FLOW IN WARM SECTOR OF DYNAMIC SYSTEM APPROACHING THE GREAT
LAKES REGION. CONVECTION BLOSSOMING IN UNCAPPED WARM SECTOR ACROSS
ILLINOIS WILL EVENTUALLY WORK THROUGH SBN AROUND 20-22Z AND FWA
22-23Z IN ADVANCE OF A STRONG COLD FRONT. HIGH SHEAR ENVIRONMENT
COMBINED WITH INCREASING INSTABILITY PER COOLING ALOFT IN ADVANCE
OF FRONT WILL SUPPORT AN AIRMASS RIPE FOR SEVERE STORMS (WIND
GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES). ISO/SCT PRE-
FRONTAL CONVECTION IS ALSO A CONCERN WITH SHRA/VCTS MENTION
RETAINED BEFORE MAIN BATCH OF CONVECTION. STRONG ISOLLABARIC
GRADIENT AND DEEP MIXING/STEEP LAPSE RATES IN WAKE OF FRONT LATE
THIS AFTERNOON AND EVENING MAY SUPPORT A PERIOD OF STRONG SYNOPTIC
WIND GUSTS IN EXCESS OF 50 KNOTS. VFR WITH DIMINISHING WINDS
BEYOND THIS EVENING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY FOR
INZ003>009-012>018-020-022>027-032>034.
MI...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR MIZ077>081.
OH...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR OHZ001-002-004-005-
015-016-024-025.
LM...STORM WARNING UNTIL 5 AM EST MONDAY FOR LMZ043-046.
GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR LMZ043-046.
&&
UPDATE...STEINWEDEL
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...FISHER
AVIATION...STEINWEDEL
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Nov 17, 5:25 AM EST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EST SUN NOV 17 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-181030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 525 AM EST SUN NOV 17 2013 /425 AM CST SUN NOV 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES... ARE EXPECTED TO MOVE INTO WESTERN PORTIONS OF THE AREA BY EARLY AFTERNOON... THEN TRANSITION TO A LINE OF SEVERE STORMS WITH WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES AS THEY MOVE ACROSS OUR AREA THIS AFTERNOON AND THIS EVENING. THE STORMS ARE EXPECTED TO BE MOVING EAST TO NORTHEAST AT 50 TO 60 MPH. IN ADDITION... IT WILL BE VERY WINDY TODAY AND TONIGHT... EVEN OUTSIDE OF THUNDERSTORM ACTIVITY... ESPECIALLY LATE THIS AFTERNOON AND THIS EVENING WHEN WIND GUSTS TO 60 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 525 AM EST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH EARLY AFTERNOON. A STORM WARNING IS IN EFFECT FOR LATE THIS AFTERNOON AND TONIGHT. IN ADDITION... SEVERE THUNDERSTORMS WITH WIND GUSTS OVER 50 KNOTS AND TORNADOES ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Nov 17, 12:20 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1220 PM EST SUN NOV 17 2013
INZ013>016-020-022>024-171745-
CASS IN-FULTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-PULASKI IN-WABASH
IN-WHITE IN-
1220 PM EST SUN NOV 17 2013
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN WHITE...
CASS...MIAMI...WABASH...SOUTHERN PULASKI...SOUTHWESTERN KOSCIUSKO...
SOUTHERN MARSHALL AND FULTON COUNTIES...
AT 1215 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
WINAMAC TO ROYAL CENTER TO WALTON...MOVING EAST AT 60 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
PERU...
WABASH AND ROCHESTER...
BUNKER HILL...
MEXICO...
AKRON...
LAWTON...VANMETER PARK AND FLETCHER...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING/700
PM CST SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4100 8684 4120 8631 4100 8568 4076 8564
4058 8630 4081 8648
TIME...MOT...LOC 1720Z 252DEG 52KT 4098 8660 4085 8633
4068 8621
PBMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:08 AM EST | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 20 hr |
| Nov 17, 5:07 AM EST | Storm Warning | IWX | 23 hr | |
| Nov 17, 12:20 PM EST | Special Weather Statement | IWX | Cass, Fulton, Miami, Pulaski, Wabash | 25 min |
| Nov 17, 1:26 PM EST | Special Marine Warning | IWX | 2 hr | |
| Nov 17, 1:37 PM EST | Special Weather Statement | IWX | DeKalb, Steuben | 38 min |
| Nov 17, 2:24 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph, Starke | 51 min |
| Nov 17, 2:33 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 42 min |
| Nov 17, 2:49 PM EST | Tornado Warning | IWX | Cass, White | 26 min |
| Nov 17, 3:03 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph, Starke | 42 min |
| Nov 17, 3:05 PM EST | Tornado Warning | IWX | Pulaski | 25 min |
| Nov 17, 3:07 PM EST | Tornado Warning | IWX | Cass, Fulton, Miami, White | 23 min |
| Nov 17, 3:14 PM EST | Severe Thunderstorm Warning | IWX | Cass, Grant, Huntington, Miami, Wabash | 46 min |
| Nov 17, 3:16 PM EST | Tornado Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 44 min |
| Nov 17, 3:19 PM EST | Tornado Warning | IWX | Cass, Miami, Wabash | 26 min |
| Nov 17, 3:33 PM EST | Tornado Warning | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 42 min |
| Nov 17, 3:41 PM EST | Tornado Warning | IWX | Huntington, Miami, Wabash, Whitley | 34 min |
| Nov 17, 3:45 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 30 min |
| Nov 17, 3:57 PM EST | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 48 min |
| Nov 17, 4:07 PM EST | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 38 min |
| Nov 17, 4:15 PM EST | Tornado Warning | IWX | Allen | 30 min |
| Nov 17, 4:20 PM EST | Special Weather Statement | IWX | Steuben | 25 min |
| Nov 17, 4:27 PM EST | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay | 48 min |
| Nov 17, 4:36 PM EST | Tornado Warning | IWX | Adams | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.